I was prescribed metronidazole due to a slight bacterial vaginal infection. I was told I have to take it 2x a day for 7 days. I took my first pill this morning and a couple of hours ago, I urinated for the first time and experienced a burning sensation right after urinating. I also started to feel the urge right after that and a continuous pain in my urinary region even while not using the restroom. Ive had a UTI before and this is exactly what it felt like. The same day I was prescribed the meds, the tested my urine and said there was no UTI, which was about 5 days ago. Is it possible that this is a side effect from the drug?
20 Apr 2011
The metronidazole wont cause you to have a UTI but the vaginal infection could have travelled up the urethra and infected the bladder or the infection could have irritated the urethra causing a burning sensation. If it has been 5 days since you were tested it is possible that the infection occured in those 5 days or it could just be an irritated urinary meatus or opening which is causing the burning but with the tender suprapubic area, it sounds more like you have develpoed a UTI. Call your Dr and let them know your symptoms. Metronidazole will not help a UTI. You will need another antibiotic for the UTI. Why did you wait so long between being diagnosed to starting the medication?
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have had some problems with UTI's through my teen years. I got my first one around the age of 13, and then not again until I turned 16 when I ...
3 answers • 30 Jan 2010
... resistant to most antibiotics now and then I discovered that taking 6000 - 8000 mg if vitamin C with rosehips daily has cleaned out my urinary ...
7 answers • 8 Sep 2011
... else had this experience? I have been suffering with recurrent UTIs since last September. For two months I have been off antibiotics and thought ...
1 answer • 13 Jul 2013
Urinary Tract Infection - I get UTI's quite often as does my mom so my first question is if they can
... be hereditary? Wondering for the sake of my daughters. My second question is about medication for UTI's. I get them often, and as I'm ...
4 answers • 5 Dec 2013
have had a uti for the last two years multiple doses of antibiotics just taking flomax
2 answers • 19 Jan 2015